Illinois, 2015

Hail and Damaging Winds in Illinois, June 20, 2015

June 20, 2015 · NWS LOT · 3 events in 3 counties and zones

A line of thunderstorms produced a few sporadic reports of severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

A line of thunderstorms produced a few sporadic reports of severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 20, 5:53 PM CST, 17 minutes earlier.

Area forecast discussion, Jun 20, 5:53 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
653 PM CDT SAT JUN 20 2015

.MESOSCALE DISCUSSION...
547 PM CDT

SHORTWAVE/SPEED MAX NOTED ON W/V MOVING FROM EASTERN IA INTO
NORTHWEST IL WEAKENED CAPPING ENOUGH OVER OUR AREA FOR
THUNDERSTORMS TO SPREAD EASTWARD. EARLIER SEVERE WARNED STORM
INITIALLY SHOWED A GOOD WIND SIGNATURE BUT QUICKLY WEAKENED AND IT
APPEARS SEVERE THREAT FOR NEXT FEW HOURS WILL BE FAIRLY MINIMAL
WITH THUNDERSTORMS OVER NORTHWEST CWA AND MORE OF A HEAVY RAIN
THREAT. THIS IS DUE TO STRONG MOISTURE TRANSPORT INTO THIS AREA
AND PWAT VALUES INCREASING TO UPWARDS OF 1.5 INCHES ACCORDING TO
LATEST SPC MESOANALYSIS.

MAIN SEVERE THREAT THIS EVENING WILL BE TIED TO EVOLUTION OF
BROKEN LINE OF CONVECTION ACROSS EASTERN IOWA THAT MAY PASS NEAR
OR JUST SOUTHWEST OF FAR WEST AND SOUTHWEST CWA. MAIN THREAT BY
THIS TIME/8-10 PM CDT/WOULD BE DAMAGING WINDS AND ALSO SEVERE
HAIL.

RC

&&

.SHORT TERM...
329 PM CDT

THROUGH TONIGHT...

STILL LINGERING UNCERTAINTY REGARDING THE POTENTIAL FOR STRONG TO
SEVERE STORMS THIS EVENING...WITH AN OVERALL TREND TOWARD A LOWER
THREAT FOR THE THE NORTHEAST 1/2 TO 2/3 OF THE CWA. AS NOTED
EARLIER...CLOUD COVER HAS OVERALL LIMITED DESTABILIZATION PROCESS
EVEN IN PRESENCE OF GRADUALLY MOISTENING DEWPOINTS. ALSO A VERY
STOUT WARM NOSE AT BASE OF EML ADVECTING WESTWARD CENTERED FROM
750-850 MB NOTED ON 18Z DVN SOUNDING WILL RESULT IN CAPPING/CINH
AS DESTABILIZATION OCCURS LATE THIS AFTERNOON. ITS APPEARS THAT
LINGERING CLUSTER OF THUNDERSTORMS OVER NORTHEAST IA AND NORTHWEST
IL ON NOSE OF SPEED MAX SEEN ON W/V IMAGERY COULD BE MAIN FOCUS
FOR WHAT OCCURS THIS EVENING...ONCE STRONGER FORCING ARRIVES AND
WEAKENS THE CAP. IT STILL LOOKS THAT STRONGEST INSTABILITY AXIS
WITH MLCAPE UP TO 1K TO 2K J/KG WILL RESIDE NEAR OR JUST WEST OF
THE FAR WEST AND SOUTHWEST CWA. MORE ROBUST CONVECTION LIKELY WILL
RIDE THIS NORTH- NORTHWEST TO SOUTH- SOUTHEAST AXIS THIS EVENING.
THEREFORE...IN PRESENCE OF DEEP LAYER SHEAR OF 40-50 KT...HIGHEST
POTENTIAL FOR SEVERE WEATHER IS FAVORED TO BE WEST OF DIXON TO
OTTAWA TO PAXTON LINE...FAIRLY SIMILAR TO RECENT RUNS OF HRRR.
UPSCALE GROWTH INTO MCS MAY BE OCCURRING BY TIME STORMS
ARRIVE...SO PRIMARY THREATS FROM ANY SEVERE STORMS LOOK TO BE
DAMAGING WIND GUSTS AND LARGE HAIL.

FOR REST OF AREA...IT APPEARS BAND OF SHOWERS AND EMBEDDED STORMS
WILL STILL PRESS SOUTHEAST AHEAD OF COLD FRONT AS DEPICTED ON
RECENT HRRR RUNS...BUT WITH MUCH LOWER CHANCE FOR STRONG TO
SEVERE THUNDERSTORMS. CLOUD TO GROUND LIGHTNING POTENTIAL MAY BE
LIMITED BUT ALSO NON-ZERO FOR NORTHEAST ILLINOIS AND NORTHWEST
INDIANA...SOMETHING TO KEEP IN MIND FOR OUTDOOR ACTIVITIES THIS
EVENING. COULD END UP BEING MORE OF A SHOWER/EMBEDDED THUNDER
SCENARIO. FINALLY...ANY ORGANIZED THUNDERSTORMS COULD PRODUCE
HEAVY DOWNPOURS WITH HIGH PWAT IN 1.7 TO 1.8 INCH RANGE SAGGING
SOUTHWARD AHEAD OF THE FRONT. THUS GIVEN RECENT HEAVY RAINS...WILL
ALSO NEED TO MONITOR FOR FLOOD POTENTIAL THIS EVENING EVEN IN
FASTER STORM MOTIONS. OVERNIGHT LOWS WILL BE IN THE UPPER 60S TO
LOWER 70S...WITH 60S DEWPOINTS YIELDING MUGGY CONDITIONS.

RC

&&

.LONG TERM...
329 PM CDT

SUNDAY THROUGH SATURDAY...

MAIN FORECAST CONCERNS/CHALLENGES FOR THE PERIOD REMAIN WITH
AN ACTIVE WEATHER PATTERN WITH PERIODIC CHANCES FOR
SHOWERS/THUNDERSTORMS CONTINUING NEXT WEEK.

THE PERIOD WILL BEGIN WITH FRONTAL BOUNDARY STILL LIKELY LINGERING
ACROSS THE SOUTHERN THIRD OF THE CWA...WHERE UPPER 60S DEWPOINTS
WILL STILL LIKELY RESIDE. WHILE CONVECTION FROM THE OVERNIGHT WILL
HAVE LIKELY EXITED THE AREA BY THE MORNING...THERE APPEARS TO BE A
CHANCE FOR FURTHER DEVELOPMENT ACROSS EAST CENTRAL ILLINOIS AND
PORTIONS OF NORTHWEST INDIANA MAINLY SOUTH OF PONTIAC ILLINOIS TO
MOROCCO INDIANA LINE. FORECAST SOUNDINGS IN THESE LOCATIONS ARE
INDICATING INCREASING INSTABILITY WITH LITTLE TO NO CIN DURING THE
MORNING AND ALTHOUGH THE CHANCE FOR ADDITIONAL DEVELOPMENT IS
LOW...THERE DOES APPEAR TO BE A SMALL WINDOW BEFORE THE AXIS OF BEST
DEVELOPMENT ALONG THIS BOUNDARY PUSHES SOUTH OF THE CWA BY MIDDAY.
THE AFTERNOON WILL LIKELY BE DRY WITH CLEARING SKIES...AND WITH
TEMPERATURES INCREASING INTO THE 80S. WINDS NEAR THE LAKE WILL BEGIN
OUT OF THE NORTHWEST TO NORTH AND WITH A SHIFT TO THE NORTHEAST/EAST
LIKELY BY MIDDAY...LIMITING TEMPS TO THE 70S.

CONDITIONS APPEAR TO BE QUIET SUNDAY EVENING AND THROUGH MUCH OF
SUNDAY NIGHT. HOWEVER...ATTENTION TURNS BACK WEST TOWARDS INCREASING
MID LEVEL ENERGY AND A STRENGTHENING LLJ. THESE FEATURES WILL ALLOW
FOR SHOWER/THUNDERSTORM DEVELOPMENT WELL WEST OF THE CWA ACROSS IOWA
FOR MOST OF THE NIGHT. SOME OF THIS DEVELOPMENT COULD POSSIBLY REACH
THE FAR WESTERN CWA LATE SUNDAY NIGHT INTO MONDAY MORNING AND HAVE
MAINTAINED SLIGHT CHANCE WORDING DURING THIS TIME. THE BETTER
CHANCES WILL COME MONDAY MORNING WHEN SCATTERED THUNDERSTORM
DEVELOPMENT APPEARS POSSIBLE. VEERING LLJ...APPROACHING MID LEVEL
SUPPORT...AND GOOD MOIST/TEMP ADVECTION SHOULD PROVIDE AMPLE SUPPORT
FOR AT LEAST SCATTERED THUNDERSTORM DEVELOPMENT. WITH THIS DECENT
FORCING IN PLACE AND WHILE MODERATE/STRONG INSTABILITY ALOFT QUICKLY
LIFTS NORTH ACROSS THE CWA...COULD ALLOW FOR SOME OF THESE STORMS TO
BE STRONG TO SEVERE. THE LIKELY HAZARD WOULD BE FOR LARGE
HAIL...BEFORE THIS DEVELOPMENT LIFTS NORTH OF THE CWA BY MIDDAY.
GUIDANCE DOES VARY TO HOW MONDAY AFTERNOON WILL EVOLVE WITH REGARD
TO ADDITIONAL THUNDERSTORM DEVELOPMENT...BUT IT WOULD APPEAR THAT
THERE WILL BE A DRY WINDOW DURING THIS TIME. PERSISTING WARM/MOIST
PUSH RIDING ALONG STRONG SOUTH TO SOUTHWEST WINDS WILL BE OBSERVED
MONDAY AND IF THE CLOUDS CAN DEPART...TEMPS IN THE MID TO UPPER 80S
WILL BE LIKELY.

ANOTHER DECENT CHANCE FOR THUNDERSTORM ARRIVING MONDAY NIGHT WITH
THE POTENTIAL FOR SOME OF THEM TO BE STRONG TO SEVERE. HAVE NOT
INCREASE POPS DURING THIS TIME TOO MUCH OWING TO SOME UNCERTAINTY
WITH COVERAGE AND EXACT TIMING. HOWEVER...WITH A SURFACE TROUGH AND
FRONT PUSHING THROUGH THE AREA...DEVELOPMENT DEFINITELY APPEARS
POSSIBLE. THIS FRONT SHOULD PUSH THROUGH THE CWA BY TUESDAY BUT
THERE IS A POSSIBILITY THAT IT COULD LINGER ACROSS THE SOUTHERN CWA
DURING THIS TIME. IF IT DOES...THERE WILL BE ADDITIONAL CHANCES OVER
THE SOUTHERN CWA.

RODRIGUEZ

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* SCATTERED SHRA/TSRA THIS EVENING.
* WIND DIRECTIONS...POSSIBLY EASTERLY...THIS EVENING.
* MVFR VIS/CIGS OVERNIGHT/SUNDAY MORNING.
* GUSTY NORTHWEST/WEST WINDS SUNDAY.
* POSSIBLE LAKE BREEZE/NORTHEAST WIND SHIFT LATE SUNDAY AFTERNOON/
  EARLY EVENING. CMS

//DISCUSSION...UPDATED 00Z...

THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTHWEST AND NORTH
CENTRAL IL EARLY THIS EVENING. WHILE THESE STORMS WEAKEN AS THEY
MOVE EAST...THEY ARE SLOWLY MOVING FURTHER EAST AND EVENTUALLY...
EXPECT THUNDER TO REACH THE CHICAGO AREA TERMINALS BUT CONFIDENCE
REGARDING TIMING AND COVERAGE IS STILL SOMEWHAT UNCERTAIN.
TWEAKED TIMING WITH THE 00Z TAFS BUT EXPECT ADDITIONAL REFINEMENTS
WILL BE NEEDED IN THE NEXT FEW HOURS. AHEAD OF THE STORMS...LIGHT
RAIN OR SHOWERS WILL ALSO BE POSSIBLE. HOW LONG THIS ACTIVITY
PERSISTS INTO THE LATE EVENING IS ALSO UNCERTAIN AS SHORT TERM
GUIDANCE SUGGESTS ACTIVITY COULD CONTINUE THRU 05Z-06Z.

OUTFLOW FROM THESE SHOWERS/STORMS HAS CAUSED THE WIND FIELD TO
BECOME QUITE DISTURBED. GENERALLY WESTERLY WINDS WILL LIKELY
BECOME VARIABLE OVER THE NEXT FEW HOURS...POSSIBLY SHIFTING LIGHT
EASTERLY THIS EVENING. WINDS SHOULD TURN BACK NORTHWEST OVERNIGHT
AND THEN BEGIN TO INCREASE SUNDAY MORNING...TURNING MORE WESTERLY
BY THE AFTERNOON. THERE IS SOME POTENTIAL THAT AS THESE WINDS
BEGIN TO DIMINISH LATER SUNDAY AFTERNOON...THAT A LAKE BREEZE MAY
FORM AND INCLUDED A POSSIBLE LAKE BREEZE EARLY SUNDAY EVENING WITH
THE 30 HOUR ORD TAF.

WITH THE LIGHT WINDS AND MOIST LOW LEVELS...APPEARS MVFR CIGS AND
VIS WILL BE POSSIBLE OVERNIGHT...POSSIBLY DIPPING TO IFR IN SOME
LOCATIONS. ANY LOWER CIGS OR FOG THAT DEVELOP SHOULD QUICKLY LIFT
AND IMPROVE AFTER SUNRISE. CMS

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* HIGH FOR SHRA/TSRA THIS EVENING...MEDIUM FOR TIMING/COVERAGE.
* LOW FOR WIND DIRECTIONS THIS EVENING...MEDIUM FOR WINDS
  OVERNIGHT/SUNDAY.
* HIGH FOR MVFR VIS/CIGS OVERNIGHT/SUNDAY MORNING...MEDIUM FOR
  TIMING. CMS

//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...

* MONDAY...CHANCE OF SHRA/TSRA. STRONG/GUSTY SOUTHWEST WINDS.
* TUESDAY...DRY/VFR. NORTHEAST WINDS.
* WEDNESDAY AND THURSDAY...CHANCE OF SHRA/TSRA. EASTERLY WINDS.
* FRIDAY...SLIGHT CHANCE OF SHRA/TSRA. NORTHEAST WINDS.

&&

.MARINE...
408 PM CDT

THERE WAS A BRIEF PERIOD OF STRONGER WINDS EARLIER THIS AFTERNOON
OVER THE SOUTHERN HALF OF THE LAKE...POSSIBLY UP TO 33 KT FOR A
TIME. HOWEVER...WINDS HAVE SINCE DIMINISHED BACK TO THE 10 TO 15
KT RANGE IN THE NEAR TERM. THESE SPEEDS WITH GENERALLY SOUTHERLY
FLOW WILL CONTINUE THIS EVENING AND INTO A PORTION OF THE
OVERNIGHT...BEFORE A TROUGH AND FRONTAL BOUNDARY MOVE ACROSS THE
REGION. THIS WILL ALLOW FOR A WIND SHIFT TO THE NORTHWEST AND
ALTHOUGH THERE COULD BE A SMALL WINDOW OF 10 TO 20 KT WINDS WITH
THIS WIND SHIFT...THE MORE PREVAILING SPEEDS WILL BE IN THE 10 TO
15 KT RANGE. NORTHERLY FLOW WILL REMAIN SUNDAY MORNING BUT
DIMINISH AND THEN LIKELY BECOME MORE LIGHT AND VARIABLE THROUGH
THE REMAINDER OF THE DAY. EXPECT WINDS TO SHIFT BACK MORE
SOUTHERLY SUNDAY NIGHT INTO MONDAY...AND THEN INCREASE DURING THIS
TIME. THIS INCREASE WILL ESPECIALLY OCCUR MONDAY AFTERNOON INTO
THE EVENING...WHEN SOUTHERLY WINDS UP TO 30 KT ARE APPEARING
LIKELY. THIS WILL PERSIST UNTIL ANOTHER SYSTEM MOVES THROUGH
MONDAY NIGHT...WITH WINDS THEN EXPECTED TO TURN TO THE NORTHWEST
WHILE DIMINISHING.

RODRIGUEZ

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 20, 3:42 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
442 PM CDT SAT JUN 20 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
212145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
442 PM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE:

   TORRENTIAL RAINFALL.
   FREQUENT CLOUD TO GROUND LIGHTNING.
   WIND GUSTS OVER 60 MPH.
   QUARTER SIZED HAIL.

  AREAS AFFECTED AND TIMING:

 SHOWERS AND THUNDERSTORMS ARE LIKELY OVER NORTH CENTRAL ILLINOIS
 LATE THIS AFTERNOON...AND THEN LIKELY ACROSS THE ENTIRE OUTLOOK
 AREA FROM EARLY TO MID EVENING. THE HIGHEST THREAT FOR STRONG TO
 SEVERE STORMS AND THUNDERSTORMS PRODUCING FREQUENT CLOUD TO
 GROUND LIGHTNING WILL PASS WEST OF A BYRON TO OTTAWA TO PAXTON
 LINE.

  DISCUSSION:

 A COLD FRONT WILL SINK SOUTHEAST THROUGH THE REGION THIS
 EVENING...WITH AN AREA OF THUNDERSTORMS FORMING AHEAD OF THE
 FRONT. A MOIST AIRMASS WILL ALSO BE IN PLACE SO TORRENTIAL
 DOWNPOURS ARE LIKELY WITH WELL ORGANIZED THUNDERSTORMS. GIVEN
 THE RECENT HEAVY RAINFALL...FLASH FLOODING IS POSSIBLE ALONG
 WITH RISES ON LOCAL RIVERS AND STREAMS. THE MAIN SEVERE WEATHER
 THREATS WILL BE LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS.

MODERATE TO MAJOR FLOODING CONTINUES ON PORTIONS OF THE KANKAKEE
AND IROQUOIS RIVERS IN NORTHWEST INDIANA...AND MODERATE FLOODING
CONTINUES ON THE ILLINOIS RIVER NEAR LA SALLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE ARE PERIODIC THUNDERSTORM CHANCES ACROSS THE ENTIRE OUTLOOK
AREA SUNDAY THROUGH FRIDAY. SOME OF THE STORMS ON MONDAY COULD BE
STRONG TO SEVERE AND PRODUCE HEAVY RAINFALL.

PORTIONS OF THE ILLINOIS...IROQUOIS AND KANKAKEE RIVERS WILL
REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED IN PORTIONS OF THE OUTLOOK AREA THIS
EVENING.

&&

LMZ740>745-212145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
442 PM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE ARE PERIODIC CHANCES OF THUNDERSTORMS MONDAY THROUGH
FRIDAY.

WINDS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE MONDAY AFTERNOON
THROUGH MONDAY EVENING.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-212145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
442 PM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND OVERNIGHT
ACROSS THE ENTIRE LAKE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE ARE PERIODIC CHANCES OF THUNDERSTORMS MONDAY THROUGH
FRIDAY.

&&

RODRIGUEZ

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Jun 20, 3:18 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
418 PM CDT SAT JUN 20 2015

ILZ003-008-202200-
OGLE IL-WINNEBAGO IL-
418 PM CDT SAT JUN 20 2015

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN OGLE AND SOUTHWESTERN
WINNEBAGO COUNTIES UNTIL 500 PM CDT...

AT 417 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PEARL CITY TO NEAR
LANARK TO SAVANNA...AND MOVING EAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT MORRIS...        POLO...                FORRESTON...
LEAF RIVER...          ADELINE...

THIS INCLUDES... WHITE PINES STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4220 8969 4220 8940 4226 8940 4222 8925
      4201 8940 4193 8969
TIME...MOT...LOC 2117Z 292DEG 31KT 4229 8974 4215 8985 4208 9013

BIRK

The radar

The Chicago radar (KLOT), 60 km away, was scanning. The volume nearest the first event began at 00:09 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, De Kalb

When
June 20, 6:10 PM CST
Where
De Kalb County, Waterman
Measured
0.75 in hail
Reported by
Social Media
Coordinates
41.770, -88.770

Thunderstorm Wind, La Salle

When
June 20, 9:05 PM CST
Where
La Salle County, 0.74 mi SSE of Lostant
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.141, -89.063

A tree snapped onto power lines at 4th Street and Pond Street.

Thunderstorm Wind, Iroquois

When
June 20, 10:03 PM CST
Where
Iroquois County, 1.22 mi WNW of Buckley
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
40.609, -88.050

Tree limbs were blown down northwest of Buckley near I-57.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588488, 588489, 588490.